MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400325-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the left anterior descending (lad) artery with moderate calcification and mild tortuosity.For post dilatation, the 3.25x12mm nc trek neo balloon dilatation catheter (bdc) was advanced to the target lesion and the balloon was inflated; however, the balloon ruptured during the first inflation at 18 atmospheres (atm).Therefore, the bdc was removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.A 3.5mm nc trek neo balloon was used to continue the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately calcified and mildly tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19387472
Report Number2024168-2024-06250
Device Sequence Number6932489
Product Code LOX
UDI-Device Identifier08717648232572
UDI-Public(01)08717648232572(17)260228(10)30329G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1400325-12
Device Lot Number30329G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown